Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


neuropathy
Aug 16, 2000

i am hiv+ for 15 years i am currently not taking any medication.i took medication for 6months 2 years ago.my viral load is 2400 my t cells are 714 i take b12 injections 2cc per week. i have neuropathy in my feet and i am wondering if it is hiv related. my husband had neuropathy and eventually wasn't able to walk. is this going to be my fate? could you suggest any medication to relieve the symptoms

Response from Dr. Feinberg

I think it's fair to say that your neuropathy isn't due to B12 deficiency. Neuropathy certainly can be due to HIV, but it can also be due to other problems such as diabetes or exposure to toxins. There are a number of approaches to controlling the symptoms. These include a nightly tricyclic such as nortriptyline or amitriptyline (the dose has to be increased gradually until an effect is seen), gabapentin and narcotics if the pain is intense and doesn't respond to other measures. I suggest you see a physician for management of this problem before it becomes debilitating. Good luck!


Previous
serious folliculitus problem on beard
Next
iMMUNE RECOVERY UVETIS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement